Alert archive / California / High Surf Advisories in 2017

High Surf Advisory 1, NWS San Diego, CA

January 23, 2017Orange County, San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 23, 2017, 1:23 PM PST for Orange County, San Diego County, California. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2017, 1:23 PM PST (21:23 UTC)
Expired
Jan 25, 2017, 9:00 AM PST
In force
44 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2017-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2017-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

882 
WHUS46 KSGX 232123
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
123 PM PST MON JAN 23 2017

...HIGH SURF ADVISORY THROUGH WEDNESDAY MORNING...

...LIGHTING AT THE BEACHES POSSIBLE TODAY...

.HIGH SURF WILL CONTINUE AT THE BEACHES THROUGH WEDNESDAY MORNING.
POWERFUL RIP CURRENTS AND HIGH SURF WILL CREATE DANGEROUS
SWIMMING CONDITIONS. THE SWELL AND SURF WILL DIMINISH DURING THE
DAY WEDNESDAY.

ALSO...ATMOSPHERIC INSTABILITY WILL INCREASE THE CHANCES FOR
THUNDERSTORMS TODAY AT THE BEACHES...RESULTING IN A LIGHTNING
THREAT TO BEACH GOERS.

CAZ043-552-240600-
/O.CAN.KSGX.SU.W.0001.000000T0000Z-170125T0600Z/
/O.NEW.KSGX.SU.Y.0001.170123T2123Z-170125T1700Z/
/O.CON.KSGX.BH.S.0004.000000T0000Z-170124T0300Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
123 PM PST MON JAN 23 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* CHANGES SINCE LAST ISSUANCE...HIGH SURF WARNING DOWNGRADED TO A
  HIGH SURF ADVISORY. SURF HEIGHTS HAVE LOWERED AND THE SWELL AND
  SURF WILL REMAIN STEADY AT HEIGHTS BELOW WARNING LEVELS THROUGH
  TUESDAY.

* SURF...6 TO 9 FEET WITH SETS TO 10 FT THROUGH TUESDAY...LOWERING
  TO 5 TO 7 FEET WEDNESDAY MORNING...THEN BELOW 7 FEET BY
  WEDNESDAY AFTERNOON. HIGHEST SURF SOUTH OF CARLSBAD.

* TIMING FOR LIGHTNING...THUNDERSTORMS WILL BE POSSIBLE AT THE
  BEACHES THIS MORNING THROUGH AT LEAST EARLY EVENING.
  THUNDERSTORMS IN THIS WEATHER PATTERN CAN DEVELOP AT A MOMENTS
  NOTICE. 

* TIDES...5.4 FT AT 634 AM TUESDAY.

* IMPACTS...DEADLY CLOUD-TO-WATER AND CLOUD-TO-GROUND LIGHTNING.
  STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS. LARGE
  WAVES CAN WASH PEOPLE OFF JETTIES AND ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A BEACH HAZARDS STATEMENT FOR BEACH LIGHTNING MEANS THAT THERE IS
THE POTENTIAL FOR CLOUD TO GROUND OR CLOUD TO WATER LIGHTNING
STRIKES WHICH COULD RESULT IN INJURY OR DEATH. MOVE INDOORS UNTIL
THE STORM PASSES AND STAY AWAY FROM METAL OBJECTS.

&&

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO
6 follow-up statements
658 
WHUS46 KSGX 240308
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
708 PM PST MON JAN 23 2017

...HIGH SURF ADVISORY THROUGH WEDNESDAY MORNING...

.HIGH SURF WILL CONTINUE AT THE BEACHES THROUGH WEDNESDAY
MORNING. POWERFUL RIP CURRENTS AND HIGH SURF WILL CREATE
DANGEROUS SWIMMING CONDITIONS. THE SWELL AND SURF WILL DIMINISH
DURING THE DAY WEDNESDAY.

CAZ043-552-241300-
/O.EXP.KSGX.BH.S.0004.000000T0000Z-170124T0300Z/
/O.CON.KSGX.SU.Y.0001.000000T0000Z-170125T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
708 PM PST MON JAN 23 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
WEDNESDAY...

* SURF...6 TO 9 FEET WITH SETS TO 10 FT THROUGH TUESDAY...
  LOWERING TO 5 TO 7 FEET WEDNESDAY MORNING...THEN BELOW 7 FEET BY
  WEDNESDAY AFTERNOON. HIGHEST SURF SOUTH OF CARLSBAD. 

* TIDES...5.4 FT AT 634 AM TUESDAY.

* IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING
  CONDITIONS. LARGE WAVES CAN WASH PEOPLE OFF JETTIES AND ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE

HTTP://WWW.WEATHER.GOV/SANDIEGO
708 
WHUS46 KSGX 240942
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 AM PST TUE JAN 24 2017

...HIGH SURF ADVISORY THROUGH WEDNESDAY MORNING...

.HIGH SURF WILL CONTINUE AT THE BEACHES THROUGH WEDNESDAY
MORNING. POWERFUL RIP CURRENTS AND HIGH SURF WILL CREATE
DANGEROUS SWIMMING CONDITIONS. THE SWELL AND SURF WILL SLOWLY
DECREASE TODAY THROUGH WEDNESDAY.

CAZ043-552-242200-
/O.CON.KSGX.SU.Y.0001.000000T0000Z-170125T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
142 AM PST TUE JAN 24 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
WEDNESDAY...

* SURF...5 TO 8 FEET WITH SETS TO 11 FEET TODAY...LOWERING TO 4 TO
  6 FEET WEDNESDAY MORNING. HIGHEST SURF SOUTH OF CARLSBAD.

* TIDES...5.4 FT AT 634 AM TODAY.

* IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS. LARGE WAVES CAN WASH PEOPLE OFF JETTIES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MM
082 
WHUS46 KSGX 242138
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 PM PST TUE JAN 24 2017

...HIGH SURF ADVISORY THROUGH WEDNESDAY MORNING...

.HIGH SURF WILL CONTINUE AT THE BEACHES THROUGH WEDNESDAY
MORNING. POWERFUL RIP CURRENTS AND HIGH SURF WILL CREATE
DANGEROUS SWIMMING CONDITIONS. THE SWELL AND SURF WILL SLOWLY
DECREASE OVERNIGHT THROUGH WEDNESDAY.

CAZ043-552-250600-
/O.CON.KSGX.SU.Y.0001.000000T0000Z-170125T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
138 PM PST TUE JAN 24 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
WEDNESDAY...

* SURF...5 TO 8 FEET WITH SETS TO 11 FEET...LOWERING TO 4 TO 6
  FEET BY LATE WEDNESDAY MORNING. HIGHEST SURF SOUTH OF CARLSBAD.

* IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS. LARGE WAVES CAN WASH PEOPLE OFF JETTIES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
SMALL

HTTP://WWW.WEATHER.GOV/SANDIEGO
140 
WHUS46 KSGX 250430
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 PM PST TUE JAN 24 2017

...HIGH SURF ADVISORY THROUGH WEDNESDAY MORNING...

.HIGH SURF WILL CONTINUE AT THE BEACHES THROUGH WEDNESDAY
MORNING. POWERFUL RIP CURRENTS AND HIGH SURF WILL CREATE
DANGEROUS SWIMMING CONDITIONS. THE SWELL AND SURF WILL SLOWLY
DECREASE THROUGH WEDNESDAY MORNING.

CAZ043-552-251700-
/O.CON.KSGX.SU.Y.0001.000000T0000Z-170125T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
830 PM PST TUE JAN 24 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
WEDNESDAY...

* SURF...5 TO 8 FEET WITH SETS TO 10 FEET...LOWERING TO 4 TO 6
  FEET BY LATE WEDNESDAY MORNING. HIGHEST SURF SOUTH OF CARLSBAD.

* IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS. LARGE WAVES CAN WASH PEOPLE OFF JETTIES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE

HTTP://WWW.WEATHER.GOV/SANDIEGO
272 
WHUS46 KSGX 250918
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 AM PST WED JAN 25 2017

...HIGH SURF ADVISORY THROUGH THIS MORNING...

.HIGH SURF WILL CONTINUE AT THE BEACHES THROUGH THIS MORNING.
POWERFUL RIP CURRENTS AND HIGH SURF WILL CREATE DANGEROUS SWIMMING
CONDITIONS. THE SWELL AND SURF WILL DIMINISH THROUGH THE MORNING
HOURS.

CAZ043-552-251700-
/O.CON.KSGX.SU.Y.0001.000000T0000Z-170125T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
118 AM PST WED JAN 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* SURF...5 TO 7 FEET...LOWERING TO 3 TO 6 FEET BY LATE MORNING.

* IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS. LARGE WAVES CAN WASH PEOPLE OFF JETTIES AND ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO
262 
WHUS46 KSGX 251659
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
859 AM PST WED JAN 25 2017

CAZ043-552-251800-
/O.EXP.KSGX.SU.Y.0001.000000T0000Z-170125T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
859 AM PST WED JAN 25 2017

...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

ELEVATED SURF WILL CONTINUE TODAY...HOWEVER HIGH SURF IS NO LONGER
EXPECTED ACROSS THE AREA. THEREFORE...THE HIGH SURF ADVISORY WILL
EXPIRE AT 9 AM PST THIS MORNING.

$$

JJT

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 23, 9:33 AM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 23, 9:33 AM PST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
933 AM PST Mon Jan 23 2017

.SYNOPSIS...
A large low pressure system near the West Coast will move slowly
inland through Tuesday. Much colder air aloft will spread
southward across Southern California today. This is expected to
increase shower coverage and intensity this afternoon and bring a
slight chance of thunderstorms with small hail. Showers will
gradually decrease for tonight and Tuesday. Dry and slowly warmer
for Wednesday through Friday. For Saturday through Monday...high
pressure aloft near the West Coast and surface high pressure over
the Great Basin will bring greater warming and periods of gusty
northeast winds.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...Update...

Cold upper low will be moving south today with heights falling
drastically. H5 temps to -30C will move overhead while H85 temps
fall to -1 to -2C. This will allow for more instability this
afternoon with a few thunderstorms as the cold air aloft continues
to move in. A few lightning strikes, brief heavy rain, and small
hail are expected with the thunderstorms...as just occurred in
parts of eastern OC in the Irvine/Tustin area.

Rainfall today will not be widespread as was the case yesterday.
It will be more showery in nature with cells fairly fast moving,
which will help to limit rainfall amounts. Even so, we will be
watching for heavier rainfall which could lead to flash flooding
given the recent heavy rainfall. A Flash Flood Watch remains in
effect.

Heavy snow was just reported at Phelan in SBD County at 4000 FT,
so snow levels are falling and will continue to do so today,
likely falling to around 3500 FT by late this afternoon. A Winter
Storm Warning remains in effect for the mountains. See previous
discussion below for further forecast details.

...Prev Discussion (Issued at 353 AM PST Mon Jan 23 2017)...

A large low pressure system near the West Coast will move slowly
inland through Tuesday. Much colder air aloft will spread
into Southern California today. 500 mb temperatures near -30 C
extend as far to the southeast as Point Conception early this
morning and will spread southeastward across Southern California
today...then remain entrenched across Southern California into
Tuesday.

Periods of showers will continue today with greatest
precipitation totals mostly near the mountains. The combination
of daytime heating and the cooling aloft will increase the
instability today. This is expected to increase shower coverage
and intensity today...especially from late this morning through
the afternoon...and bring a slight chance of thunderstorms with
small hail. Showers will gradually decrease for tonight and
Tuesday.

Guidance has trended a Little weaker with the winds for today
though stronger and gusty west winds will continue in the
mountains and deserts today. Gusty west winds in coastal and
valley areas are mostly expected to remain below advisory strength
today with strongest gusts near the coast and near stronger
showers and isolated thunderstorms.

Snow levels early this morning are near 5000 feet in the mountains
of San Bernardino County and 5500 in the mountains of San Diego
County and continuing to fall and are expected to fall to 3500 to
4000 feet for later this afternoon into this evening.

Cool weather will continue through Tuesday with high temperatures
remaining mostly in the 50s even at the lowest elevations near the
coast and in the lower deserts.

For Wednesday through Friday...dry weather is expected with a
slow warming trend with high temperatures remaining below average.

For Saturday through Monday...high pressure aloft near the West
Coast and surface high pressure over the Great Basin will bring
greater warming and periods of gusty northeast winds.

&&

.AVIATION...
231640Z...Through 24/0300 UTC...BKN-OVC cloud decks within the 2000-
15000 ft msl layer over and west of the mountains and SCT-BKN cloud
decks within the 5000-20000 ft msl layer in the deserts, with
increasing showers, slight chance of thunderstorms (producing small
hail, strong downdrafts, CB tops to 20000 ft msl), mountain
obscuration of coastal slopes, areas of vis 3-5 sm, and local vis
briefly AOB 1/2 sm under heavier showers/thunderstorms. 24/0000-1500
UTC...showers decreasing, with vis improving to mainly P6SM, and
cloud decks becoming SCT-BKN in the 2500-10000 ft msl layer over and
west of the mountains and FEW-SCT in the 5000-10000 ft msl layer.

West winds 15-20 kt gusting to 30 kt will continue today into
tonight for the coast and valleys. Over the mountain ridges, desert
slopes, through passes/canyons and wind-favored adjacent desert
areas, W winds 20-30 kt with gusts 40-45 kt will result in mod-stg
uddfs/llws over and E of the mountains.

&&

.MARINE...
8 am buoy reports from the San Clemente basin buoy show west-
northwest winds of 16 kt with peak gusts of 23 kt and 11 ft seas.
Meanwhile, 8-9 ft seas were reported from the nearshore buoys.
Models show that there may be a boost in winds this afternoon,
possibly back up to gale-force strength. Thus, will keep the Gale
Warning in effect for now. Winds will diminish below Gale
Warning/Small Craft Advisory levels by late this evening, but seas
will remain above 10 ft for the most part through at least early
Tuesday, resulting in continued hazardous small craft conditions.

A storm system will bring heavy rain showers at times today and a
slight chance of thunderstorms through late tonight. Waterspouts
will be possible as well. A Marine Weather Statement remains
posted.

&&

.BEACHES...
Latest reports from lifeguards and Surfline show that surf heights
are a little lower today at 8-10 ft in San Diego and 5-8 ft in
Orange county. Large west swells will continue to produce similar
surf heights today into Tuesday. It is not until Wednesday that surf
and swell conditions will lower below high surf thresholds. A High
Surf Warning remains in effect through Tuesday. In addition, there
will be a slight chance of thunderstorms this afternoon and evening
at the beaches.

More high surf is likely next Friday as a large long-period swell (8
ft/19 seconds) from 290 degrees moves into the coastal waters and
surf zone.

&&

.HYDROLOGY...
Periods of showers will continue today with greatest
precipitation totals mostly near the mountains. The combination
of daytime heating and the cooling aloft will increase the
instability today. This is expected to increase shower coverage
and intensity today...especially from late this morning through
the afternoon...and bring a slight chance of thunderstorms with
small hail. Showers will gradually decrease for tonight and
Tuesday.

Through Tuesday...additional rainfall for Orange...southwestern
San Bernardino...and Riverside Counties...

Coast...........0.25 to 0.5 inch.
Valleys.........0.5 to 1 inch.
Mountains.......1 to 2 inches with local amounts to 3 inches.
Upper deserts...0.25 to 0.5 inch.

Through Tuesday...additional rainfall for San Diego County...

Coast...........0.5 to 1 inch.
Valleys.........0.75 to 1.5 inches.
Mountains.......1.5 to 2.5 inches with local amounts to 3.5 inches.
Deserts.........mostly 0.25 inch or less.

Given the convective nature of the precipitation...locally greater
amounts are possible in bands of showers...stronger showers with
heavier rainfall...and isolated thunderstorms.

Snow levels early this morning are near 4000 feet in the
mountains of San Bernardino County and around 4500 feet in the
mountains of San Diego County. Snow levels will fall to 3500 to
4000 feet for later this afternoon into this evening...then could
even fluctuate near 3000 to 3500 feet for later tonight into
Tuesday.

Given saturation from recent rainfall...urban and small stream
flooding and isolated flash flooding can occur quickly with
additional heavy rainfall. A Flash Flood Watch remains in effect
into this evening...except for mountain areas above the snow
level.

The San Diego River at Fashion Valley has remained below flood
stage overnight. It reached a crest of 8.7 feet around 1:30 AM and
is slowly falling and is now at . That level is sufficient to
affect some of the lower crossings.

&&

.SKYWARN...
Skywarn activation is requested today until 6 PM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch through this evening for Apple and Lucerne
     Valleys-Coachella Valley-Orange County Coastal Areas-Orange
     County Inland Areas-Riverside County Mountains-San
     Bernardino County Mountains-San Bernardino and Riverside
     County Valleys-The Inland Empire-San Diego County Coastal
     Areas-San Diego County Deserts-San Diego County Mountains-
     San Diego County Valleys-San Gorgonio Pass Near Banning-
     Santa Ana Mountains and Foothills.

     Winter Storm Warning until 6 PM PST this evening for Riverside
     County Mountains-San Bernardino County Mountains-San Diego
     County Mountains.

     Wind Advisory until 6 PM PST this evening for San Diego County
     Deserts-San Gorgonio Pass Near Banning.

     Wind Advisory until 4 PM PST this afternoon for Apple and
     Lucerne Valleys.

     High Surf Warning until 10 PM PST Tuesday for Orange County
     Coastal Areas-San Diego County Coastal Areas.

PZ...Gale Warning until 4 AM PST Tuesday for Coastal Waters from San
     Mateo Point to the Mexican Border and out to 30 nm-Waters
     from San Mateo point to the Mexican Border Extending 30 to
     60 nm out including San Clemente Island.

&&

PUBLIC...Gregoria (Update)/17 (Previous Discussion)
AVIATION/MARINE/BEACHES...MM

In the hours before

Local storm report, Jan 23, 10:50 AM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     HAIL             2 NNW COSTA MESA        33.69N 117.93W
01/23/2017  E0.25 INCH       ORANGE             CA   TRAINED SPOTTER

            SPOTTER REPORTS BRIEF HAIL DURING HEAVY
            DOWNPOUR. .

&&

LJ
Local storm report, Jan 23, 11:03 AM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1103 AM PST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     HAIL             2 SSW BONSALL           33.25N 117.24W
01/23/2017  U0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            SPOTTER REPORTS GROUND WHITE WITH HAIL AFTER
            DOWNPOUR AND HEAVY WINDS. .

&&

LJ
Local storm report, Jan 23, 11:08 AM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1108 AM PST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     HAIL             2 NNW CHINO HILLS       34.00N 117.76W
01/23/2017  U0.25 INCH       SAN BERNARDINO     CA   PUBLIC

            VIDEO OF SMALL HAIL IN CHINO HILLS. VIA
            TWITTER.

&&

SHARRISO
Local storm report, Jan 23, 11:20 AM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1120 AM PST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             3 N VISTA               33.23N 117.23W
01/23/2017  M0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN VISTA.

&&

SHARRISO
Local storm report, Jan 23, 12:56 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1256 PM PST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLASH FLOOD      1 NW PEDLEY             33.99N 117.48W
01/22/2017                   RIVERSIDE          CA   FIRE DEPT/RESCUE

            CAL FIRE/RIVERSIDE COUNTY FIREFIGHTERS
            RESPONDED TO REPORTS OF A WATER RESCUE AT
            VAN BUREN BOULEVARD AND 56TH STREET IN
            JURUPA VALLEY. THE FIRST ARRIVING ENGINE
            COMPANY REPORTED ONE VEHICLE STUCK IN MUD
            AND WATER. FIREFIGHTERS EXTRICATED THE TWO
            OCCUPANTS OF THE VEHICLE. BOTH OCCUPANTS
            WERE EVALUATED BY PARAMEDICS AND DECLINED
            FURTHER MEDICAL CARE.

&&

LJ
Local storm report, Jan 23, 1:01 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLASH FLOOD      2 SSW TEMECULA          33.48N 117.14W
01/22/2017                   RIVERSIDE          CA   FIRE DEPT/RESCUE

            CAL FIRE/RIVERSIDE COUNTY FIREFIGHTERS
            RESPONDED TO THE REPORT OF AN ADULT FEMALE
            STRANDED IN THE TEMECULA CREEK ON A SMALL
            ISLAND WITH RUSHING WATER ON BOTH SIDES.
            FIREFIGHTERS PERFORMED A WATER RESCUE,
            SAFELY EXTRACTING THE STRANDED FEMALE AND
            BRINGING HER TO SAFETY WITH 20 MINUTES AFTER
            ARRIVAL. PARAMEDICS TRANSPORTED THE PATIENT
            TO AN AREA HOSPITAL FOR PRECAUTIONARY
            EVALUATION. .

&&

LJ

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:14 PM PSTFlash Flood WarningSGXSan Diego3 hr
Jan 22, 5:19 PM PSTAreal Flood AdvisorySGXSan Diego3 hr
Jan 22, 5:35 PM PSTAreal Flood WarningSGXOrange, Riverside, San Bernardino3 hr
Jan 22, 5:41 PM PSTAreal Flood AdvisorySGXRiverside48 hr
Jan 22, 7:06 PM PSTAreal Flood WarningSGXSan Diego3 hr
Jan 22, 8:19 PM PSTRiver Flood WarningSGXSan Diego24 hr
Jan 22, 8:35 PM PSTAreal Flood WarningSGXOrange, Riverside, San Bernardino5 hr
Jan 23, 8:55 AM PSTBeach Hazards StatementSGXOrange, San Diego10 hr
Jan 23, 1:06 PM PSTAreal Flood AdvisorySGXSan Diego3 hr

Nearby

High Surf Advisories in California, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.